| Model Number |
03.037.120 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/30/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, the surgeon was malleating in a tfna short nail, the driving cap with thread (03.010.523) broke at the threading into the connector for the driving cap (03.037.120).There was no surgical delay.The procedure and patient outcomes are unknown.Concomitant devices reported: complete radiolucent insertion handle (part#: 03.037.012, lot#: unknown, quantity# 1), spiral combination hammer 500 grams (part#: 03.010.522, lot#: unknown, quantity# 1), unknown tfna short nail (part#: unknown, lot#: unknown, quantity 1).This complaint involves two (2) devices.This report is for one (1) threaded hammer guide connector.This is report 2 of 2 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D11: added concomitant devices and therapy date.H3, h6: a product investigation was conducted.Visual inspection: the threaded hammer guide connector (part # 03.037.120 / lot # 9319315) was received at us cq.The broken off threaded tip from driving cap/threaded (part # 03.010.523 / 9065790) remained lodged in the hammer guide connector.The hammer guide showed no signs of damage except normal wear.The internal threads that mate with the driving cap appeared in good shape.There was no evidence of device breakage.The threaded hammer guide connector did not contribute to the driving cap breaking.The complaint was not confirmed for the hammer guide connector.No defect identified as there was no physical damage observed on the threaded hammer guide connector.The threaded hammer guide connector can no longer be utilized due to the lodged tip; however it did not contribute to the driving caps breakage.Conclusion: the overall complaint was not confirmed for the received threaded hammer guide connector (part # 03.037.120 / lot # 9319315) as no physical damage was identified on the device.Although no definitive root-cause can be determined it is possible the driving cap encountered unintended forces during use (off-axis or excessive hammer blows based on the numerous dents on the proximal surface), which lead to its breakage in the mating hammer guide connector.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the investigation: based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part: 03.037.120-us, lot: 9319315, manufacturing site: hägendorf, release to warehouse date: 06.Feb.2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.